Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Morristown, TN

April 21, 2006Jefferson County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 21, 2006, 8:43 PM EDT for Jefferson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 8:43 PM EDT (00:43 UTC)
Expired
Apr 21, 2006, 9:15 PM EDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Jefferson County, TN

The radar

The Knoxville radar (KMRX), 14 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 4:33 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:35 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 21, 8:35 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
835 PM EDT FRI APR 21 2006

.DISCUSSION...A COUPLE OF VORTS TO MOVE ACROSS THE REGION YET
TONIGHT WITH CONVECTION ONGOING ACROSS THE FORECAST AREA. A FEW
STORMS STILL PRODUCING STRONG UPDRAFTS WITH LARGE HAIL. EXPECT
STORMS TO MAINTAIN SOME STRENGTH FOR ANOTHER COUPLE HOURS AS MAIN
VORT OVER WEST CENTRAL ALABAMA SHIFTS NORTHEAST. FLOOD WATCH
CONTINUES OVERNIGHT WITH HEAVY RAIN OCCURRING IN MAIN MOISTURE AXIS
BUILDING EAST ACROSS MID TENNESSEE. WILL UPDATE LATER THIS EVENING
TO REMOVE TORNADO WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  76  54  81 / 100  50  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  58  72  54  76 / 100  60  10  20
OAK RIDGE, TN                       59  73  54  77 / 100  60  10  20
TRI CITIES AIRPORT, TN              59  68  46  72 / 100  80  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...AND CLAY.

TN...FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
     MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
     MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
     TN...AND WEST POLK.

VA...FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES: LEE...
     RUSSELL...SCOTT...WASHINGTON...AND WISE.

&&
Hazardous weather outlook, Apr 21, 5:30 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI APR 21 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-211100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM CDT FRI APR 21 2006 /430 AM EDT FRI APR 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA THIS
MORNING.  AN ISOLATED SEVERE STORM IS POSSIBLE.  AN ADDITIONAL
ROUND OF THUNDERSTORMS WILL PUSH INTO THE SOUTHERN APPALACHIAN
REGION LATE THIS EVENING OR OVERNIGHT.  SOME STORMS MAY REACH SEVERE
LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.  ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WITH THE
STORMS...POSSIBLY RESULTING IN FLOODING OF SMALL STREAMS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.

MJB

In the hours before

Local storm report, Apr 21, 6:51 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
651 PM EDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             OLIVER SPRINGS          36.04N 84.34W
04/21/2006  E1.75 INCH       ROANE              TN   LAW ENFORCEMENT

&&
Local storm report, Apr 21, 7:31 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
731 PM EDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 SW CLINTON            36.06N 84.17W
04/21/2006  E0.75 INCH       ANDERSON           TN   TRAINED SPOTTER

&&
Local storm report, Apr 21, 7:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 SW CLINTON            34.45N 81.90W
04/21/2006                   LAURENS            SC   TRAINED SPOTTER

            NUMEROUS LARGE LIMBS DOWN.

&&
Local storm report, Apr 21, 7:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
744 PM EDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 SW CLINTON            36.06N 84.17W
04/21/2006                   ANDERSON           TN   TRAINED SPOTTER

            NUMEROUS LARGE LIMBS DOWN.

&&
Local storm report, Apr 21, 7:47 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
747 PM EDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             E SWEETWATER            35.60N 84.47W
04/21/2006  E0.88 INCH       MONROE             TN   TRAINED SPOTTER

&&
Local storm report, Apr 21, 8:15 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
815 PM EDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             1 NW MARYVILLE          35.76N 83.99W
04/21/2006  E0.75 INCH       BLOUNT             TN   TRAINED SPOTTER

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:24 PM EDTSevere Thunderstorm WarningMRXSevier36 min
Apr 22, 1:29 AM EDTSevere Thunderstorm WarningMRXCarter, Washington31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.